• Jodi Jodi
    December 05, 2012
    Migraine Sufferer with Hair Loss from Topomax...Should I switch to Zonegran?
    Jodi Jodi
    December 05, 2012

    I've taken 100mg of Topomax for migraines for past 7 years and it has helped my migraines. However, it has made me lose a TON of hair in the past few years. I've read that switching migraine medication from Topomax to Zonegran is a solution because there is not the hair loss side effect; but I have also read that people do experience hair loss from Zonegran. My question is this: Has anyone who experienced hair loss from Topomax switched to Zonegran and had it work well for migraines and also NOT have hair loss?

    I appreciate any feedback and knowledge. Thank you.

     

    READ MORE

FROM OUR EXPERTS

  • Nancy Harris Bonk
    Health Guide
    December 05, 2012
    Nancy Harris Bonk
    Health Guide
    December 05, 2012

    Hi Jodi,

     

    This is a tough one. Hair loss is not listed as a "common side" effect of Zonegran but there is no guarantee that it can't happen. Or that it will work as well to control your Migraines.

    I guess one question becomes how happy are you with your current Migraine regime? Are they under good control? Do you want to risk that by changing medications?

     

    On the other hand, hair loss is a real issue and concern I understand. Is the hair loss enough to consider other hair options? Extensions, hair pieces, wigs? Just throwing ideas out for you. When it comes down to it we sometimes have to make choices we'd rather not  to control Migraine.

     

    That probably didn't help at all, did it? Maybe someone will be along shortly to share their experience with you.

     

    Let me know what your thoughts are,

    Nancy 


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.